Alert archive / Kentucky / Tornado Warnings in 2023

Tornado Warning 18, NWS Jackson, KY

August 7, 20235 counties in Kentucky

NWS Jackson, KY issued this tornado warning at Aug 7, 2023, 12:38 PM EDT for 5 counties in Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2023, 12:38 PM EDT (16:38 UTC)
Expired
Aug 7, 2023, 1:15 PM EDT
In force
37 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY

The radar

The Knoxville radar (KMRX), 83 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 12:42 PM EDTHAIL 1Bimble, KYPublic report of 1 inch hail was relayed via social media. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 10:57 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1827 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
3.8
Supercell composite
16.6

Open this sounding in Storm Lab

The text

As transmitted.

252 
WFUS53 KJKL 071638
TORJKL
KYC013-051-095-121-131-071715-
/O.NEW.KJKL.TO.W.0018.230807T1638Z-230807T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
1238 PM EDT Mon Aug 7 2023

The National Weather Service in JACKSON KY has issued a

* Tornado Warning for...
  West central Harlan County in southeastern Kentucky...
  Northeastern Bell County in southeastern Kentucky...
  Central Knox County in southeastern Kentucky...
  Southwestern Leslie County in southeastern Kentucky...
  Southeastern Clay County in southeastern Kentucky...

* Until 115 PM EDT.
    
* At 1238 PM EDT, a severe thunderstorm capable of producing a
  tornado was located over Boone Heights, or over Barbourville,
  moving east at 50 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Dewitt around 1245 PM EDT.
  Walker around 1250 PM EDT.
  Field around 1255 PM EDT.

Other locations in the path of this tornadic thunderstorm include
Beverly and Spruce Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3682 8393 3690 8393 3702 8342 3680 8338
TIME...MOT...LOC 1638Z 261DEG 43KT 3687 8385 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

BB
1 follow-up statement
267 
WWUS53 KJKL 071657
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
1257 PM EDT Mon Aug 7 2023

KYC013-051-095-121-131-071715-
/O.CON.KJKL.TO.W.0018.000000T0000Z-230807T1715Z/
Harlan KY-Bell KY-Knox KY-Leslie KY-Clay KY-
1257 PM EDT Mon Aug 7 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR WEST
CENTRAL HARLAN...NORTHEASTERN BELL...EAST CENTRAL KNOX...SOUTHWESTERN
LESLIE AND SOUTHEASTERN CLAY COUNTIES...
    
At 1257 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Field, or 12 miles northeast of Pineville, moving
east at 50 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
  Sandy Fork and Spruce Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3681 8373 3695 8373 3702 8342 3680 8338
TIME...MOT...LOC 1657Z 261DEG 43KT 3691 8357 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

BB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Aug 7, 11:03 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 7, 11:03 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
1103 AM EDT Mon Aug 7 2023

.UPDATE...
Issued at 1102 AM EDT MON AUG 7 2023

Tornado Watch #599 has been issued for all of eastern and
southeastern Kentucky. Thunderstorm development is already
underway across the area. Low-level water vapor depicts the
arrival of an Elevated Mixed Layer (EML) about an hour away from
reaching our western CWA border. Once this feature arrives and
begins to move across the area, expect the severe thunderstorm
threat to increase dramatically, especially where storms can
remain discrete. Note that the presence of the EML means severe
storms will be possible even where storms had already moved
through previously. The threat should end from west to east rather
quickly through the mid- to late afternoon period.

UPDATE Issued at 754 AM EDT MON AUG 7 2023

The forecast generally remains on track. Overnight convection
continued to wane across our area as it attempted to make it in,
but this should change by late this morning, per the latest higher
resolution model guidance. Have loaded in the latest observations
and blended this in with the existing forecast through late this
morning. The latest HRRR guidance has been trending a bit quicker
with convective initiation this morning, but will await further
guidance before making any significant adjustments. Updates have
been sent.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 540 AM EDT MON AUG 7 2023

Key Points:

*Increasing severe weather threat.

*Best overall window of severe weather appears 11A-4 PM today.

The latest upper level map features a stagnant anomalously strong
ridge centered near and along the Rio Grande. Further north,
plenty of troughing, with a series of transiting closed
lows/vorticity maxima noted from southern Canada through the
northern half of the CONUS. This is allowing for unusually strong
flow within the column from the Desert Southwest through the
central and southern Appalachians. At the surface, a few areas of
low pressure span from the Great Lakes through the Ohio Valley,
with a quasi-stationary boundary arced to the southeast of the
lows, still north of the Ohio River. A cold front is draped
southwest from southeastern Missouri through Arkansas, before
becoming more quasi-stationary through the Red River Valley. It
has been active overnight across northern Kentucky, as an
increasing low level jet has been pumping in better moisture and
shear, as well as maintaining at least some modest instability. ML
CIN across eastern Kentucky has kept convection in check thus
far, besides a few stronger but short-lived cells that passed by
just north of I-64 earlier in the night. Temperatures range from
the upper 60s at the cooler valleys sites out east, to the low to
mid 70s elsewhere.

The models are in good agreement through the short term, with a
mid-level vorticity maximum to shift east across the Ohio Valley
through this evening, before migrating towards New England late
tonight into Tuesday. At the surface, low pressure will
conglomerate and deepen as it moves across the eastern Great Lakes
and Ohio Valley. This will allow for a cold front to move
southeast across our area late this afternoon into this evening.
High pressure will then move from the Plains to the Tennessee
Valley and portions of the Deep South on Tuesday. This will result
in a particularly stormy day across eastern Kentucky today, with
all severe hazards on the table.

The combination of moderate instability(HREF mean MU CAPE of
2000-2500 J/kg) and moderate to strong shear(effective values in
the range of 40-50 kts), which is slightly higher than seen from
previous runs, will allow for an increased risk of severe weather
today. The more favorable storm mode will be supercells. The
primary risk will be damaging winds, with higher DCAPE(up to 1000
J/kg or so in place), although large hail and isolated tornadoes
will also be possible. Looking at soundings and forecast
hodographs, large hail will likely be limited to around an inch
and half or less, given the larger separation between the LFC and
freezing level, as well as the more limited shear towards the top
of the hodograph, which will likely deter better venting. At the
same time, there is a decent amount of CAPE within the -10C to
-30C layer(hail growth zone).

There will also be some tornado potential, particularly with any
supercells that can ingest any smaller leading cells, or ones that
can interact with any leftover outflow boundaries. Both the 0-1
and 0-3km SRH values remain elevated, especially for this time of
year. Lastly, given the higher PWATs in place and the orientation
of cells likely aligning more parallel with the mean flow aloft,
training supercells will pose an isolated flash flood threat,
although this would occur in fairly narrow corridors within
portions of the forecast area. CAMs have ramped up the
probabilities of better updraft helicity swaths as seen on the
HREF, with the best severe window from late this morning or right
around noon and going through late this afternoon. Outside of the
storms, breezy southwest winds of 10 to 20 mph, with gusts of 25
to 30 mph will occur from the mid to late morning hours through
the rest of the day. All of the storms and clouds will hold
temperatures down today, with highs mainly in the mid 80s.

Stronger convection will diminish into this evening with the
passing of the cold front, and lessening wind fields. Low clouds
will likely fill in as a secondary mid-level trough axis moves
through the region. Lows will be in the mid to upper 60s.
A few showers may hang on across far southeastern Kentucky early
Tuesday morning, with low clouds perhaps a bit more stubborn to
mix out through the day. Highs will retreat back to either side of
the 80 degree mark.

.LONG TERM...(Tuesday night through Sunday)
Issued at 449 AM EDT MON AUG 7 2023

Key Concerns:
* The risk for heavy rain leading to high water issue is increasing
  for the Wednesday Night and Thursday timeframe.

* Another cold front will bring the threat of additional rainfall to
  round out the weekend.

Analysis:
The 07/00z model suite 500H analysis beginning Tuesday evening
shows lingering troughiness over much of eastern North America.
Across the Ohio Valley, the flow is a little more quasi-zonal. To
our south, an elongated an ~596 dam high is found from the Bahamas
to Texas. A ridge axis arcs from Texas across the Pacific
Northwest and into the Albertan Prairies. A vigorous shortwave
trough is passing over Wyoming, to the east of the aforementioned
ridge axis. At the surface, a wavering frontal boundary,
originating from an ~997 mb low over New England, comes onshore
the North Carolina coast and extends westward across the Tennessee
Valley the Oklahoma Panhandle and up against Colorado's Rocky
Mountain Front Range. Anemic high pressure is in nestled in place
across the the Central/Southern Appalachians on the cool side of
the boundary.

The 500H shortwave trough will drop southeast toward the mid-
Mississippi Valley on Wednesday and pass over the Commonwealth on
Thursday. Low pressure quickly develops in the lee of the
Colorado/New Mexico Rockies on Wednesday but soon occludes,
weakens and drifts north of the primary baroclinic zone by
sunrise Thursday. Another modest wave of low pressure likely
develops at the triple point and rides the baroclinic zone across
the Tennessee Valley on Thursday. During this time an unusually
strong southwesterly 850 mb jet will be pumping moisture back
across the region (PWATs rise back to around 2.0 inches.) This
moisture combined with other atmospheric ingredients -- a deep
warm layer, high RH values in the low and mid-levels, skinny CAPE
profiles and largely unidirectional flow through the cloud layer
-- all support the potential for training convection with high
rainfall rates from Wednesday evening through much of Thursday.
WPC has issued Day 3 and Day 4 Slight Risk ERO for much of eastern
Kentucky as there is potential for some locations to pick up
multiple inches of rain within a 24 to 36 hour period. Placement
of any heavier rainfall axis is not known at this time since the
mesoscale (not captured in the longer range guidance) will likely
play a big role in which locations get hit hardest. It is worth
noting that the ECWMF Extreme Forecast Index is showing values of
0.6 to 0.8 across all of eastern Kentucky, indicating that there
is an elevated threat of an unusually heavy rainfall event for
this time of year. The area of greatest threat is generally
southwest of the KY-15 corridor.

The other notable system in the long-term will be a cold front
dropping across the Ohio Valley over the weekend. There are still
some differences in the models with respect to timing and
strength, but models are coming into better agreement that the
boundary will actually cross our area, sparking another round or
two of convection over the weekend.

In sensible terms, look for morning sunshine on Wednesday to fade to
increasing clouds and the rising threat for shower or storms. That
activity becomes widespread and locally heavy Wednesday night into
Thursday, potentially more so over the southwestern half of the
CWA. After temperatures peak in the lower to middle 80s on
Wednesday, the persistent cloud cover and occasional rainfall will
hold temperatures in the 70s on Thursday. As that system departs,
shower and storms should generally taper from northwest to
southeast into Thursday night. Spotty showers and storms are
possible again on Friday, especially near the Virginia border
closer to the departing system. Much of the upcoming weekend
should be dry; however, shower and storm chances are expected
with the passage of a cold front. The timing of the frontal
passage remains less certain and will need to be refined as the
event draws nigh. High temperatures in the lower to middle 80s can
be expected to end the week. Lows should range primarily in the
60s through the period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
ISSUED AT 754 AM EDT MON AUG 7 2023

Scattered stratocumulus will mix out through mid-morning. Strong
to severe convection will develop across the area by mid-day and
continues through late this afternoon, as a cold front pushes in
from the northwest. Have included some TEMPO groups at most
terminals with IFR conditions and wind gusts of 40 to 45 kts;
however, there is potential that winds could peak closer to 50 kts
with any more intense passing storm. Outside of thunderstorms,
gradient southwest winds will increase to 10 to 15 kts, with gusts
of 20 to 30 kts at times. Winds will shift to the west and
diminish this evening. Once the convection diminishes into this
evening, ceilings will likely dip into MVFR/IFR overnight.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...CMC
SHORT TERM...GEOGERIAN
LONG TERM...GEERTSON
AVIATION...GEOGERIAN
Hazardous weather outlook, Aug 7, 5:53 AM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
553 AM EDT Mon Aug 7 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City,
Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
553 AM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

Thunderstorms are expected. Some storms could become severe and pose
a threat for damaging wind gusts, large hail, and isolated tornadoes.
Locally heavy rainfall is expected and isolated flash flooding will
also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are also possible at times from Wednesday through
Sunday, especially during the afternoon and evening hours. Locally
heavy rainfall will be possible Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of severe weather
today.

GEOGERIAN/GEERTSON

In the hours before

Special weather statement, Aug 7, 10:59 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1059 AM EDT Mon Aug 7 2023

KYZ079-083-084-071530-
McCreary KY-Wayne KY-Pulaski KY-
1059 AM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of Wayne, south central
Pulaski and western McCreary Counties through 1130 AM EDT...

At 1059 AM EDT, Doppler radar was tracking a strong thunderstorm over
Powersburg, or 11 miles northeast of Byrdstown, moving east at 60
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Slickford around 1105 AM EDT.
  Burfield, Oil Valley, Cooper, Parmleysville and Mount Pisgah
  around 1110 AM EDT.
  Coopersville, Barrier, Rockeybranch and Griffin around 1115 AM
  EDT.

Other locations in the path of this storm include Ritner, Denney,
Slavens, Kidds Crossing, Gregory, Delta, Co-
Operative, Whitley City and Marshes Siding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM EDT for south central
Kentucky.

&&

LAT...LON 3703 8461 3670 8444 3661 8496 3662 8499
      3663 8500 3668 8500 3669 8502 3672 8502
      3676 8501 3681 8503
TIME...MOT...LOC 1459Z 251DEG 50KT 3670 8500

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BB
Special weather statement, Aug 7, 11:59 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1159 AM EDT Mon Aug 7 2023

KYZ080-084>086-116-071630-
McCreary KY-Whitley KY-Clay KY-Knox KY-Laurel KY-
1159 AM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of southeastern Laurel,
Knox, northeastern McCreary, northern Whitley and southwestern Clay
Counties through 1230 PM EDT...

At 1159 AM EDT, Doppler radar was tracking a strong thunderstorm over
Youngs Creek, or 9 miles northwest of Williamsburg, moving east at 55
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Faber, Rockholds and Wofford around 1205 PM EDT.
  Woodbine, Moore Hill, Barton, North Corbin, Dorthae and Perkins
  around 1210 PM EDT.
  Rossland, Bertha Station, Arkle, Wilton, Gray, Indian Creek,
  Dishman Springs, Lynn Camp, McHargue and Permon around 1215 PM
  EDT.

Other locations in the path of this storm include Barbourville,
Bentley Station, Garrich, Lowell, Emmanuel, Baileys Switch, Heidrick,
Knoxfork, Swanpond, Tuttle, Girdler, Green Road, Cannon, Hinkle,
Jarvis, Fount, Cranes Nest, Fletcher, Bimble, Yeager, Barnyard,
Haven, Woollum, Dewitt, Walker, Cottongin and Jonsee.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 75 in east central Kentucky between mile markers 14 and
30.
 U.S. Highway 25 East in Knox County between mile markers 1 and 26.
 U.S. Highway 25 East in Laurel County between mile markers 0 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM EDT for south central
and southeastern Kentucky.

&&

LAT...LON 3690 8442 3711 8378 3684 8370 3681 8374
      3680 8374 3681 8376 3679 8379 3676 8436
TIME...MOT...LOC 1559Z 254DEG 48KT 3685 8426

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:59 AM EDTSpecial Weather StatementJKLMcCreary, Wayne31 min
Aug 7, 11:59 AM EDTSpecial Weather StatementJKLKnox31 min
Aug 7, 12:14 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Whitley31 min
Aug 7, 12:40 PM EDTSevere Thunderstorm Warning Considerable damage threatJKLBell, Clay, Harlan, Knox, Leslie35 min
Aug 7, 12:56 PM EDTSpecial Weather StatementJKLFleming34 min
Aug 7, 1:02 PM EDTAreal Flood AdvisoryJKLBell, Clay, Knox, Whitley2 hr
Aug 7, 1:13 PM EDTSpecial Weather StatementJKLWolfe32 min
Aug 7, 1:13 PM EDTSevere Thunderstorm Warning Considerable damage threatJKLBell, Harlan, Leslie, Letcher17 min
Aug 7, 1:17 PM EDTSpecial Weather StatementJKLBreathitt, Owsley28 min
Aug 7, 1:20 PM EDTSpecial Weather StatementJKLBath, Fleming, Menifee, Montgomery, Rowan40 min
Aug 7, 1:24 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan36 min
Aug 7, 1:29 PM EDTSpecial Weather StatementJKLHarlan31 min
Aug 7, 1:38 PM EDTSpecial Weather StatementJKLMagoffin37 min
Aug 7, 1:42 PM EDTSpecial Weather StatementJKLBreathitt, Knott33 min
Aug 7, 1:51 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan39 min
Aug 7, 1:56 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more34 min
Aug 7, 2:25 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Johnson, Menifee, Morgan, Rowan35 min
Aug 7, 2:26 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin34 min
Aug 7, 2:52 PM EDTSpecial Weather StatementJKLElliott, Morgan38 min
Aug 7, 3:06 PM EDTSpecial Weather StatementJKLMagoffin24 min
Aug 7, 3:19 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin26 min
Aug 7, 3:21 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Morgan24 min
Aug 7, 3:28 PM EDTSpecial Weather StatementJKLMagoffin32 min
Aug 7, 3:38 PM EDTSpecial Weather StatementJKLMagoffin, Wolfe37 min
Aug 7, 3:45 PM EDTSevere Thunderstorm WarningJKLJohnson, Martin30 min
Aug 7, 3:58 PM EDTSpecial Weather StatementJKLFloyd32 min
Aug 7, 4:28 PM EDTSpecial Weather StatementJKLPike32 min
Aug 7, 4:44 PM EDTSevere Thunderstorm WarningJKLPike31 min
Aug 7, 4:48 PM EDTSpecial Weather StatementJKLMartin27 min

Nearby

Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.